Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 76, NWS Memphis, TN

April 27, 2000McNairy County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Apr 27, 2000, 5:32 PM CDT for McNairy County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 27, 2000, 5:32 PM CDT (22:32 UTC)
Expired
Apr 27, 2000, 6:05 PM CDT
In force
33 min
Issued by
NWS Memphis, TN
Area
Whole counties

County McNairy County, TN

The radar

The Memphis radar (KNQA), 120 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 4:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1903 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

445 
WUUS54 KMEG 272232
SVRMEM
TNC109-272305-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
532 PM CDT THU APR 27 2000


THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCNAIRY COUNTY IN WESTERN TENNESSEE

* UNTIL 605 PM CDT

* AT 531 PM CDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  WITH LARGE HAIL NEAR FINGER...MOVING SOUTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ADAMSVILLE BY 550 PM.

.IF YOU ARE CAUGHT OUTSIDE...SEEK REFUGE FROM THE WEATHER IN A
STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...
AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.


N

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 2:50 PM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Apr 27, 2:50 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
250 PM CDT THU APR 27 2000

RADAR IS INDICATING A FEW THUNDERSTORMS BEGINNING TO MOVE INTO THE
NORTHERN PART OF THE FORECAST AREA. ACTIVITY IS MOVING TO THE EAST
WITH SOME SOUTHWARD DEVELOPMENT OF THE LINE. BELIEVE THAT ONCE THE
LINE MOVES OUT OF THE FORECAST AREA...THUNDERSTORM CHANCES WILL END.
WILL INCLUDE A LATE AFTERNOON PERIOD MENTIONING A CHANCE OF
THUNDERSTORMS AND THEN GO WITH A DRY FORECAST FOR TONIGHT. HIGH
PRESSURE WILL MOVE IN GIVING US A DRY AND PLEASANT WEEKEND. FWC
TEMPERATURES APPEAR TOO HIGH FOR FRIDAY AND GENERALLY WENT BELOW
THOSE NUMBERS.

PRELIMINARY NUMBERS
MEM 53/77/54/78 000
MKL 47/75/48/76 000
JBR 48/77/49/77 000
TUP 51/76/52/78 000

.MEM...NONE

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 4:23 PM CDTSevere Thunderstorm WarningMEGWeakley32 min
Apr 27, 5:21 PM CDTSevere Thunderstorm WarningMEGFayette29 min
Apr 27, 5:28 PM CDTSevere Thunderstorm WarningMEGHardeman32 min
Apr 27, 5:56 PM CDTSevere Thunderstorm WarningMEGHardin34 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.